Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online
Ask a Urologist   »  

Blood in urine and dry patches of skin on arms and chest. Bacteria found in urine test. Related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
hi im 18 years old, my periods have been irregular recently and i had one very stong one not so long ago, i have had small amounts of blood in my urine, and i now have small dry patches of skin on my arms back and chest can all this be related?sorry i fogot to mention i had my urine tested and was told there was a small amount of bactiaria, the blood has now stopped.
Posted Sun, 17 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The small amount of blood in the urine is likely to be related to the bacteria in your urine. It needs systemic antibiotics for treatment.
The dry patches on the skin are likely to be due to eczema and are not related to the urine infection or the irregular periods. You can use an aloe vera gel on these for relief. In case the lesions are persistent then specific treatment is needed after an examination by dermatologist.
The irregular and heavy bleeding that you are having can be due to uterine fibroids, polyps or hormonal disturbances. For diagnosis, you need to have an ultrasound scan of your lower abdomen and some blood tests.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), pregnancy (by βhCG), and androgen profile can be done.
The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Blood in urine and dry patches of skin on arms and chest. Bacteria found in urine test. Related? 8 minutes later
thankyou, i came of the contrceptive pill about four months ago. it was the pill where i take it for 3 months then i had a weeks break and had my period, could this be a reason for irregular periods, could my body be reajusting?
Answered by Dr. Rakhi Tayal 21 minutes later
Thanks for writing again.
After stopping the pills it takes a few months for your periods to regularize. You can wait till next month and see the pattern. Do start taking iron supplements meanwhile.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor